Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 54, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 11, 2020, 7:04 AM CDT for Laclede County, Texas County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2020, 7:04 AM CDT (12:04 UTC)
- Expired
- Aug 11, 2020, 11:54 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Laclede County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 10:30 AM CDT | HEAVY RAIN 7 | 1 Wnw Falcon, MO | DELAYED REPORT. SHARED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970
WGUS53 KSGF 111204
FFWSGF
MOC105-215-111800-
/O.NEW.KSGF.FF.W.0054.200811T1204Z-200811T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
704 AM CDT Tue Aug 11 2020
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southeastern Laclede County in southwestern Missouri...
Northwestern Texas County in south central Missouri...
* Until 100 PM CDT.
* At 704 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Plato... Roby...
Lynchburg... Falcon...
Success...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3735 9200 3732 9213 3744 9225 3747 9225
3747 9229 3760 9243 3766 9238 3766 9227
3764 9225 3760 9225 3760 9219 3743 9196
FLASH FLOOD...RADAR INDICATED
$$
Titus1 follow-up statement
274
WGUS73 KSGF 111654
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1154 AM CDT Tue Aug 11 2020
MOC105-215-111704-
/O.CAN.KSGF.FF.W.0054.000000T0000Z-200811T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laclede MO-Texas MO-
1154 AM CDT Tue Aug 11 2020
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LACLEDE AND NORTHWESTERN
TEXAS COUNTIES IS CANCELLED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3735 9200 3732 9213 3744 9225 3747 9225
3747 9229 3760 9243 3766 9238 3766 9227
3764 9225 3760 9225 3760 9219 3743 9196
$$
AlbanoWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:29 AM CDT, 35 minutes earlier.
Area forecast discussion, Aug 11, 6:29 AM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Springfield MO 629 AM CDT Tue Aug 11 2020 ...12Z Aviation Update... .SHORT TERM...(Today and tonight) Issued at 338 AM CDT Tue Aug 11 2020 Early this morning, there is some shower and thunderstorm activity present across southern Kansas into central Oklahoma associated with and MCV and the remnants of yesterday's late evening convection over the Central Plains. Recent CAM runs have become less bullish on early morning redevelopment of convection across southeast Kansas and western Missouri ahead of the MCV, so should see most of the area stay dry through the early morning, though some isolated convection may develop. Still some decent spread in model solutions regarding additional convective development today into this evening. Mid-level shortwave energy approaching from the west will interact with the approaching cold front from the north, the remnant MCV and residual outflow boundaries near the to rekindle initially isolated convection near the Missouri/Arkansas border by mid morning, with increasing coverage into the afternoon and lingering into the evening hours. This activity will primarily be confined to the warm sector along and south of the cold front where a more unstable airmass will reside, generally south of the Highway 54 corridor. Given relatively weak shear aloft, storm mode should remain primarily as a pulse storm/multicell cluster hybrid. Not expecting severe weather with these storms, though cannot completely rule out an isolated strong storm or two with small hail and brief gusty winds as updrafts collapse. The primary concern would be a localized heavy rainfall and perhaps flash flooding threat should updrafts reside over a given location for a prolonged period of time. Given persistent cloud cover throughout the day today, high temperatures should generally be a few degrees cooler in the upper 80s to low 90s. .LONG TERM...(Wednesday through Monday) Issued at 338 AM CDT Tue Aug 11 2020 Not much of a change to the mid to late week pattern relative to previous forecasts as a moist airmass interacts with a series of shortwaves to initiate daily scattered showers and thunderstorms over the region. By no means is widespread rainfall expected, but cannot rule out at least a localized low-end flood concern for locations that see multiple rounds of thunderstorms during the Wednesday to Friday timeframe. Increased cloud cover should keep temperatures a few degrees cooler than what we have recently seen, with highs in the upper 80s to low 90s. Some shortwave ridging builds into the south-central CONUS into the weekend, though a deepening trough over the upper Midwest during this timeframe could bring the edge of a trailing cold front southwards into Missouri. Do have some low end POPs for both Saturday and Sunday afternoons as some moisture hangs around the area, but expect shower/storm activity to be more isolated in nature with most locations remaining dry. Cooler and drier conditions arrive behind the cold front during the early portion of next week, with highs expected to drop back below average into the low to mid 80s alongside drier dewpoints in the 60s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 618 AM CDT Tue Aug 11 2020 Some gravity waves are kicking off convection east of KSGF and up towards the Fort Leonard Wood. Expect most of this early morning activity to remain east of the terminals, though some showers are expected within the vicinity of KSGF. Scattered thunderstorms will then develop during the daytime hours today as a MCV/upper-level shortwave moves through. A few of these storms could become strong, with brief gusty winds, small hail and frequent lightning. Confidence in exact storm placement is still a little uncertain, so have introduced VCTS for the morning when coverage will be more isolated and PROB30 for the afternoon/evening at KSGF/KJLN/KBBG when coverage becomes more scattered. Thunderstorm activity is expected to diminish towards the late evening. Generally light southerly winds are expected at the surface outside of thunderstorms, with some brief gusts to 10-15 kts during the afternoon. Also expect VFR conditions when thunderstorms are not near the aerodromes. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Rothstein LONG TERM...Rothstein AVIATION...Rothstein
Hazardous weather outlook, Aug 11, 4:17 AM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 417 AM CDT Tue Aug 11 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 417 AM CDT Tue Aug 11 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Isolated to scattered thunderstorms are possible later this morning through early this evening for locations south of the Highway 54 corridor. A strong storm or two may be possible, but no severe weather is expected. Localized heavy rainfall and flooding may be possible where thunderstorms persist over a given location. Heat index values in the mid 90s to low 100s will be possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional scattered storm activity will be possible on a daily basis from Wednesday into the coming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:12 AM CDT | Areal Flood Advisory | SGF | Laclede, Phelps, Pulaski, Texas | 6 hr |
| Aug 11, 9:39 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 2 hr |
| Aug 11, 10:29 AM CDT | Special Weather Statement | SGF | Maries | 46 min |
| Aug 11, 11:25 AM CDT | Special Weather Statement | SGF | Stone | 65 min |
| Aug 11, 11:49 AM CDT | Special Weather Statement | SGF | Stone | 41 min |
| Aug 11, 11:59 AM CDT | Areal Flood Advisory | SGF | Laclede, Pulaski, Texas | 3 hr |
| Aug 11, 4:39 PM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 36 min |
| Aug 11, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 39 min |
| Aug 11, 5:24 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 3 hr |
| Aug 11, 5:36 PM CDT | Special Weather Statement | SGF | St. Clair | 24 min |
| Aug 11, 5:48 PM CDT | Special Weather Statement | SGF | Polk | 27 min |
| Aug 11, 6:04 PM CDT | Special Weather Statement | SGF | Cedar | 26 min |
| Aug 11, 6:21 PM CDT | Flash Flood Warning | SGF | St. Clair | 116 min |
| Aug 11, 6:48 PM CDT | Special Weather Statement | SGF | Hickory | 42 min |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.